Format

Send to

Choose Destination

See 1 citation in Current Drug Safety 2009:

Curr Drug Saf. 2009 Jan;4(1):55-61.

Drug-induced hypokalaemia.

Author information

1
Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia. bensalem.c@gmail.com

Abstract

Hypokalaemia (defined as a plasma potassium concentration<3.5 mEq/L) is a common electrolyte abnormality in clinical practice. Drugs are a common cause of either asymptomatic or symptomatic hypokalaemia. Drug-induced hypokalaemia is an important problem particularly in the elderly and in patients with cardiovascular, renal or hepatic disease. Hypokalaemia can complicate the use of the drug in the therapeutic concentration range, and can also be precipitated with overdose or conditions leading to drug intoxication. Because the etiologies of hypokalaemia are numerous, the diagnosis of drug-induced hypokalaemia may be overlooked. Physicians should always pay close attention to this common side effect. Evaluation and management of a hypokalaemic patient should include a careful review of medications history to determine if a drug capable of causing or aggravating this electrolyte abnormality is present.

PMID:
19149525
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Bentham Science Publishers Ltd.
Loading ...
Support Center